MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804300-33
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the stent delivery system (sds) was pushed with force towards the lesion but failed to cross due to resistance with the anatomy.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (ifu) states: if unusual resistance is felt before the stent exits the guiding catheter, do not force passage.Resistance may indicate a problem and the use of excessive force may result in stent damage or dislodgement.Maintain guide wire placement across the lesion and remove the delivery system and guiding catheter as a single unit.It is unknown if the ifu deviation contributed to the reported event.The investigation determined the reported difficulties appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the heavily calcified, mildly tortuous proximal left anterior descending (lad) coronary artery.The 3.00x33 xience skypoint stent delivery system (sds) was pushed with force towards the lesion but failed to cross due to resistance with the anatomy.There was resistance with the anatomy during independent removal and upon removal the stent was noted to be flared.A micro catheter and a new xience sds were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12507443
Report Number2024168-2021-08371
Device Sequence Number12096637
Product Code NIQ
UDI-Device Identifier08717648233272
UDI-Public08717648233272
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model Number1804300-33
Device Catalogue Number1804300-33
Device Lot Number0120441
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1